Dad takes Toprol for blood pressure and Valium for PTSD - recently someone realized there is an interaction between them. Any ideas?

He has balance problems and this makes it worse.

Answers 1 to 3 of 3
With my Dad, if I have any concerns about his medication, I call his Dr's office. I ask to speak to a nurse or the Dr himself and usually I am told someone will call me back. Usually it's the nurse who will call me but sometimes I have had my call returned by the Dr --- depends on the situation.
Sounds like he needs to change one or the other or both. That is something his doctor(s) must do, so contacting the doctor is the logical first step.
Most of the problems we have seem to increasingly due to the number of doctors he sees - there's the cardio, the neuro, and others. It would be nice if the GP were to oversee these but that isn't the reality. Each is another limb on the body of the medical treatment, and they don't usually communicate. Our medical system is in this mess for everyone I fear. Best of luck and health to you all. I was hoping someone might have had the toprol themselves and knew of alternatives. The valium is the one that shouldn't change. It has unique properties for his situation. Thanks all.

Share your answer

Please enter your Answer

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support